Georgia, 2004

Tornado in Georgia, June 21, 2004

June 21, 2004 · NWS JAX · 1 event in 1 county or zone

Brantley county EM officials received several reports of a tornado touchdown about 4 miles east of Waycross along the Ware and Brantley county line. The tornado was reported just north of Central Ave.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Brantley county EM officials received several reports of a tornado touchdown about 4 miles east of Waycross along the Ware and Brantley county line. The tornado was reported just north of Central Ave. on Williams Road, Williams Loop and Pine Drive. EM officials surveyed the damage and reported minor roof damage to a brick home, a small shed and workshop destroyed, a metal roof damaged on an older model mobile home, and debris across the yard and road.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 21, 1:55 PM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Jun 21, 1:55 PM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
255 PM EDT MON JUN 21 2004

.SHORT TERM (TONIGHT-THURS)...SURFACE ANALYSIS SHOWING A TROUGH
SITUATED FROM NORTH FL TO THE NORTHERN GULF COAST. FLOW ALOFT
WAS SW WITH A BROAD TROUGH ALONG THE NORTH GULF COAST.
THIS HAS BEEN A FOCUS FOR NUMEROUS THUNDERSTORM ACTIVITY ACROSS N
FL/SE GA. DUE TO THE RELATIVELY HIGH WET BULB ZERO...THE STORMS
HAVE NOT PRODUCED MUCH IN THE WAY OF HAIL OR STRONG WINDS.
HOWEVER...THE COMBINATION OF HIGH CAPE...HIGH PW (NEAR 2 INCHES)...
AND RELATIVELY SLOW STORM MOTION (5 KNOTS) HAS RESULTED IN
LOCALLY HEAVY RAINFALL TOTALS TODAY. SO FAR...1.82 INCHES AT NWS JAX
TODAY WITH MORE YET TO COME. DO NOT SEE MUCH CHANGE FOR THE
SHORT TERM. WE WILL CONTINUE WITH ABOVE NORMAL POPS NEXT COUPLE
OF DAYS. SURFACE RIDGE CONTINUES SOUTH OF THE AREA WITH A MOIST
UNSTABLE SW FLOW FROM THE GULF. THE RIDGE DOES BEGIN TO BUILD IN
BY THURSDAY AND WE WILL SEE A RETURN TO MORE CLIMO POPS.
&&

.LONG TERM (FRI-MON)...DEEP LAYER RIDGE SETTLES NORTH INTO THE
REGION. STALLED OUT FRONT LIFTS NORTH AS A WARM FRONT FRIDAY. WILL
SEE A GRADUAL RETURN TO A MORE TYPICAL SUMMER TIME PATTERN WITH
SCATTERED MAINLY AFTERNOON/EVENING THUNDERSTORMS. WENT WITH NEAR 50
PCT POPS THROUGH SATURDAY...THEN 40 PCT POPS SUNDAY AND MONDAY.
&&

.MARINE...WINDS GENERALLY SOUTH OR SOUTHWEST 10 TO 15 KNOTS AS
SURFACE RIDGE BUILDS IN FROM THE SOUTH AND A SERIES OF COLD FRONTS
TRACK WELL TO THE NORTH. MAY SEE SCEC CONDITIONS OFFSHORE AT TIMES
AT NIGHT.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 71 89 71 90 / 40 50 40 60
SSI 74 85 75 88 / 40 50 30 60
JAX 71 90 72 90 / 40 60 40 60
SGJ 75 88 75 89 / 30 60 30 50
GNV 72 89 71 90 / 30 60 40 50
OCF 72 89 71 90 / 30 60 30 40
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

PP/MH/ACS
Hazardous weather outlook, Jun 21, 10:00 AM EST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EDT MON JUN 21 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-220930-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-
DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-
JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-ST JOHNS-SUWANNEE-UNION-WARE-
WAYNE-
1100 AM EDT MON JUN 21 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS AFTERNOON
AND EVENING.  THE STORMS WILL MOVE TOWARD THE NORTHEAST AT 20 MPH AND
MAY BE ACCOMPANIED BY FREQUENT LIGHTNING...WIND GUSTS UP TO 50 MPH...
LOCALLY HEAVY RAINFALL...AND HAIL.  A FEW STORMS MAY APPROACH SEVERE
LIMITS.  ADDITIONALLY LOCALLY HEAVY RAINFALL MAY CAUSE FLOODING OF
POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY.
THE STRONGEST STORMS EACH DAY WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAINFALL...FREQUENT LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

SANDRIK

In the hours before

Special weather statement, Jun 21, 3:30 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
430 PM EDT MON JUN 21 2004

GAZ135-136-212115-
APPLING GA-WAYNE GA-
430 PM EDT MON JUN 21 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE AND APPLING
COUNTIES FOR STRONG THUNDERSTORM WINDS AND FREQUENT LIGHTNING VALID
UNTIL 515 PM EDT...

AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM BAXLEY TO ODUM  JUST
NORTH OF THE HIGHWAY 341 CORRIDOR...MOVING NORTH AT 15 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SURRENCY...ODUM...PLANT HATCH AND THE ALTAMAHA RIVER THROUGH 515 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 21, 3:49 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
449 PM EDT MON JUN 21 2004

GAZ132-133-212130-
COFFEE GA-JEFF DAVIS GA-
449 PM EDT MON JUN 21 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN COFFEE
AND JEFF DAVIS COUNTIES FOR STRONG THUNDERSTORM WINDS AND FREQUENT
LIGHTNING VALID UNTIL 530 PM EDT...

AT 449 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTH OF
PRIDGEN...OR ABOUT 9 MILES NORTH OF BROXTON...MOVING EAST AT 10 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
PRIDGEN...BROXTON...SNIPESVILLE AND DENTON THROUGH 530 PM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 21, 3:57 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
457 PM EDT MON JUN 21 2004

FLZ038-212145-
FLAGLER FL-
457 PM EDT MON JUN 21 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN FLAGLER
COUNTY FOR STRONG THUNDERSTORM WINDS AND FREQUENT LIGHTNING VALID
UNTIL 545 PM EDT...

AT 457 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING ALONG THE INTERSTATE 95
CORRIDOR JUST INLAND FROM PALM COAST TO FLAGLER BEACH CENTERED 5
MILES SOUTHEAST OF BUNNELL...MOVING SOUTH AT 15 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PALM
COAST...FLAGLER BEACH AND BUNNELL THROUGH 545 PM EDT. HAIL UP TO ONE
HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 35 TO
45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 21, 3:59 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
459 PM EDT MON JUN 21 2004

GAZ150-163-164-212145-
CHARLTON GA-CLINCH GA-WARE GA-
459 PM EDT MON JUN 21 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON...CLINCH
AND WARE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
545 PM EDT...

AT 459 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES SOUTH OF STEVEN
FOSTER STATE PARK...MOVING NORTH AT 20 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STEVEN FOSTER STATE PARK
AND WESTERN SECTIONS OF THE OKEFENOKEE SWAMP THROUGH 545 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT
Special weather statement, Jun 21, 4:23 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
523 PM EDT MON JUN 21 2004

GAZ132>135-212215-
APPLING GA-BACON GA-COFFEE GA-JEFF DAVIS GA-
523 PM EDT MON JUN 21 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
COFFEE...APPLING...JEFF DAVIS AND NORTHERN BACON COUNTIES FOR STRONG
THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM EDT...

AT 523 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM LUMBER CITY SOUTHWARD
ALONG THE HIGHWAY 221 CORRIDOR TOWARD WEST GREEN...MOVING NORTHEAST
AT 20 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND SNIPESVILLE...HAZLEHURST...GRAHAM...DENTON...PINE
GROVE...BAXLEY AND SURRENCY THROUGH 615 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 21, 4:36 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
536 PM EDT MON JUN 21 2004

GAZ150-151-212215-
PIERCE GA-WARE GA-
536 PM EDT MON JUN 21 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WARE AND PIERCE
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 615 PM
EDT...

AT 536 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER DIXIE UNION...OR ABOUT
10 MILES NORTHWEST OF WAYCROSS...MOVING EAST AT 5 MPH. THIS CLUSTER
OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WARESBORO...
DIXIE UNION...DEENWOOD...BRISTOL AND BLACKSHEAR THROUGH 615 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Brantley

When
June 21, 5:05 PM EST
Where
Brantley County, 9 mi WNW of Hoboken
Rating
F0
Path length
0.5 mi
Path width
0.5 yd
Reported by
EMERGENCY MANAGER
Coordinates
31.233, -82.267

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyThe tornado archive for Georgia, 2004Warnings in Georgia, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397153.